MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the wire tip of an sv-5 steerable guidewire (pgw.018 sv short 300cm st) came out of package frayed and unraveled.There was no reported patient injury.The device was not used in the patient the product was stored as per labeling.The damage was noticed during prep.The tip of the wire was stretched and unraveled when the device was taken out of the the package.There was no damage noticed to the device prior to opening the package nor any difficulty encountered removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu) without difficulty.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the wire tip of an sv-5 steerable guidewire (pgw.018 sv short 300cm st) came out of package frayed and unraveled.There was no reported patient injury.The device was not used in the patient the product was stored as per labeling.The damage was noticed during prep.The tip of the wire was stretched and unraveled when the device was taken out of the package.There was no damage noticed to the device prior to opening the package nor any difficulty encountered removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu) without difficulty.A non-sterile guidewire ¿pgw.018 sv short 300cm st¿ was received for analysis.During visual inspection, the radiopaque distal coil wire was noted to be unraveled.No other damages or anomalies were observed on the returned unit.The distal tip was analyzed using a vision system to magnify the damaged area.The proximal tip of the coil wire is attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The distal core wire is fractured/separated in two parts and the separated distal section was returned attached to the distal part of the coil wire.Sem analysis results confirmed a fractured/separated condition with the core wire noted to be separated into two pieces.The separated portion of the wire was returned for analysis.Results presented evidence of plastic deformation on the damaged areas of the unit.A product history record (phr) review of lot 35264195 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip-wires-frayed/split/torn-during prep¿ was not confirmed.No frayed/split/torn condition was observed on the distal tip.The failure reported by the customer as ¿distal tip-wires- unraveled/stretched - during prep¿ was confirmed, the distal tip presents with an unraveled condition.The event ¿distal tip-wires- fractured-separated - during prep¿ was confirmed.The core wire was returned separated in two pieces.The plastic deformations noted along the damaged area is evidence of material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the fracture/separation.The exact cause of these damages could not be conclusively determined during the analysis.Pulling on the distal tip to remove the guidewire from the dispenser tube is a common cause of these observed damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿open the sterile package slowly.To prevent damage to the distal tip of the guidewire and to prevent the guidewire from springing onto a non-sterile field, carefully remove the guidewire from the dispensing tube.Use the dispenser window to advance the guidewire distal tip, such that the guidewire can be removed by grasping the coated shaft.Note: do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14745870
Report Number1016427-2022-05410
Device Sequence Number2382030
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35264195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown